Alert archive / Alabama / Marine Weather Statements in 2008
Marine Weather Statement 4, NWS Mobile, AL
NWS Mobile, AL issued this marine weather statement at Feb 17, 2008, 3:24 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 3:24 PM CST (21:24 UTC)
- Expired
- Feb 17, 2008, 8:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Feb 17, 9:57 AM CST, 5 hours 27 minutes earlier.
Area forecast discussion, Feb 17, 9:57 AM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
957 AM CST SUN FEB 17 2008
.UPDATE...CURRENTLY WATCHING THUNDERSTORMS TO THE WEST OF THE AREA
THIS MORNING. THEY ARE INTENSIFYING AS THEY MOVE EASTWARD INTO AN
INCREASINGLY UNSTABLE ENVIRONMENT. PLENTY OF LOW LVL SHEAR EXISTS AND
AS TEMPS RISE INTO THE LOW 70S AND DEWPTS CONTINUE TO RISE ON STRONG
SOUTHERLY WINDS...INSTABILITY VALUES WILL INCREASE AS WELL. THE
COMBINATION OF INCREASING INSTABILITY AND STRONG SHEAR WILL CONTINUE
TO CREATE A RISK OF TORNADOES IN ADDITION TO LARGE HAIL AND DAMAGING
WINDS. THE TORNADO THREAT WILL BE MAXIMIZED IN THUNDERSTORMS THAT
DEVELOP AHEAD OF THE LINE AND THESE STORMS WILL ALSO HAVE THE
GREATEST RISK OF PRODUCING LARGE HAIL. TORNADO WATCH 62 WILL CONTINUE
FOR THE ENTIRE AREA THROUGH 1 PM AND AN EXTENSION/NEW WATCH WILL
LIKELY BE REQUIRED FOR THE AFTERNOON HOURS (PLEASE SEE MCD 256 FOR
MORE INFORMATION FROM SPC). /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
13/JCHazardous weather outlook, Feb 17, 4:30 AM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 430 AM CST SUN FEB 17 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 430 AM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FRONT WILL APPROACH THE AREA TODAY. AHEAD OF THE FRONT...A LINE OF THUNDERSTORMS WILL CROSS THE AREA THIS MORNING INTO THIS AFTERNOON. THIS LINE WILL SLOW DOWN DURING THE DAY AS ITS SUPPORTING UPPER DYNAMICS PULL AWAY TO THE NORTHEAST. SHEAR PROFILES INDICATE MOSTLY WIND DAMAGE FROM THE SQUALL LINE AS IT PASSES...THOUGH THERE IS THE POSSIBILITY OF ISOLATED TORNADOES...ESPECIALLY WITH SCATTERED...NORTHWARD MOVING THUNDERSTORMS DEVELOPING AHEAD OF THE SQUALL LINE. STRONG OFFSHORE WINDS WILL SHIFT TO OFFSHORE TONIGHT. THESE WINDS AND DEVELOPED SEAS WILL MAKE BOATING HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO STRONG OFFSHORE FLOW WILL LAST THROUGH MONDAY NIGHT...WITH CONDITIONS HAZARDOUS FOR SMALL CRAFT CONTINUING. WINDS AND SEAS WILL SETTLE LATE MONDAY NIGHT THROUGH TUESDAY. A SYSTEM MOVING OVER THE PLAINS WILL PUSH A FRONT TOWARDS THE AREA...STRENGTHENING WINDS AND CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED AT TIMES TODAY.
In the hours before
Special weather statement, Feb 17, 1:39 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 139 PM CST SUN FEB 17 2008 ALZ055-056-059-062>064-FLZ001-003-172045- UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-ESCAMBIA-CONECUH-MONROE-INLAND ESCAMBIA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...BAY MINETTE...DAUPHIN ISLAND AND EVERGREEN... 139 PM CST SUN FEB 17 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...CONECUH... MONROE...BALDWIN...MOBILE AND SANTA ROSA COUNTIES... AT 133 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR EXCEL TO THE WEST END OF DAUPHIN ISLAND...AND MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MOBILE METRO AREA...DAUPHIN ISLAND...POINT CLEAR...NICHBURG... SARDINE...ROBINSONVILLE...LOXLEY AND LENOX THROUGH 245 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. PURDY
Special weather statement, Feb 17, 1:54 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 154 PM CST SUN FEB 17 2008 ALZ056-059-062-064-FLZ001>003-172100- UPPER BALDWIN-LOWER BALDWIN-ESCAMBIA-CONECUH-COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...BREWTON AND EVERGREEN... 154 PM CST SUN FEB 17 2008 ...A LINE OF STRONG THUNDERSTORMS MOVING OVER ESCAMBIA...CONECUH... BALDWIN AND SANTA ROSA COUNTIES... AT 154 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM FAIRNELSON TO 5 MILES WEST OF FORT MORGAN... AND MOVING EAST AT 40 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WAWBEEK...WALLACE...DEANS...MIXONVILLE...EVERGREEN...WILCOX...WAHL AND POLLARD THROUGH 300 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. PURDY
Local storm report, Feb 17, 2:21 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
221 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL DOZIER 31.49N 86.37W
02/17/2008 E1.00 INCH CRENSHAW AL EMERGENCY MNGR
0141 PM TSTM WND DMG GANTT 31.41N 86.48W
02/17/2008 COVINGTON AL LAW ENFORCEMENT
TREES DOWN ON US 29. POSSIBLE TORNADO
0119 PM TORNADO 2 NE DIXIE 31.16N 86.70W
02/17/2008 COVINGTON AL TRAINED SPOTTER
EXTENSIVE TREE DAMAGE...ALSO POWERLINES DOWN AND SHINGLES
OFF A ROOF
0115 PM TORNADO 1 W DIXIE 31.14N 86.74W
02/17/2008 ESCAMBIA AL TRAINED SPOTTER
1 HOUSE DESTROYED...1 HOUSE DAMAGED...TREES SNAPPED IN
HALF...BETWEEN MILE MARKER 23 AND 24 ON HWY 29
0110 PM TORNADO DIXIE 31.14N 86.72W
02/17/2008 ESCAMBIA AL EMERGENCY MNGR
2 HOUSES COMPLETELY DESTROYED...SEVERAL TRAVEL TRAILERS
FLIPPED OVER
0210 PM HAIL 1 N DOZIER 31.51N 86.37W
02/17/2008 E1.00 INCH CRENSHAW AL EMERGENCY MNGR
&&
CULLENLocal storm report, Feb 17, 2:28 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
228 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TORNADO DOZIER 31.49N 86.37W
02/17/2008 CRENSHAW AL TRAINED SPOTTER
TREES AND POWER LINES DOWN
&&
CULLENLocal storm report, Feb 17, 2:55 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG BREWTON 31.10N 87.07W
02/17/2008 ESCAMBIA AL BROADCAST MEDIA
POWER OUTAGES IN BREWTON
&&
CULLENLocal storm report, Feb 17, 3:22 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG LENOX 31.34N 87.19W
02/17/2008 CONECUH AL EMERGENCY MNGR
TREES DOWN ON POWER LINES.
&&
GENEJThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:00 AM CST | Severe Thunderstorm Warning | MOB | Washington | 45 min |
| Feb 17, 9:48 AM CST | Marine Weather Statement | MOB | 2 hr | |
| Feb 17, 10:37 AM CST | Tornado Warning | MOB | Baldwin | 38 min |
| Feb 17, 11:03 AM CST | Tornado Warning | MOB | Choctaw, Washington | 27 min |
| Feb 17, 11:11 AM CST | Tornado Warning | MOB | Baldwin | 49 min |
| Feb 17, 11:25 AM CST | Tornado Warning | MOB | Clarke | 35 min |
| Feb 17, 11:30 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 60 min |
| Feb 17, 11:46 AM CST | Special Marine Warning | MOB | 59 min | |
| Feb 17, 11:46 AM CST | Tornado Warning | MOB | Baldwin | 59 min |
| Feb 17, 11:58 AM CST | Tornado Warning | MOB | Clarke, Wilcox | 47 min |
| Feb 17, 12:29 PM CST | Tornado Warning | MOB | Escambia | 61 min |
| Feb 17, 12:30 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 45 min |
| Feb 17, 12:44 PM CST | Special Marine Warning | MOB | 61 min | |
| Feb 17, 12:54 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| Feb 17, 12:55 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 17, 1:12 PM CST | Tornado Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 63 min |
| Feb 17, 1:21 PM CST | Tornado Warning | MOB | Butler, Monroe, Wilcox | 39 min |
| Feb 17, 1:55 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 17, 2:11 PM CST | Tornado Warning | MOB | Crenshaw | 19 min |
| Feb 17, 2:14 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington | 31 min |
| Feb 17, 2:31 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Covington, Escambia | 59 min |
| Feb 17, 2:52 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 23 min |
| Feb 17, 2:54 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 36 min |
| Feb 17, 3:01 PM CST | Tornado Warning | MOB | Butler, Crenshaw | 44 min |
| Feb 17, 3:13 PM CST | Tornado Warning | MOB | Conecuh, Covington, Escambia | 47 min |
| Feb 17, 3:28 PM CST | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw, Escambia | 50 min |
| Feb 17, 3:51 PM CST | Tornado Warning | MOB | Covington | 24 min |
| Feb 17, 3:59 PM CST | Special Marine Warning | MOB | 31 min | |
| Feb 17, 4:30 PM CST | Special Marine Warning | MOB | 90 min | |
| Feb 17, 5:09 PM CST | Severe Thunderstorm Warning | MOB | Covington | 36 min |
| Feb 17, 5:53 PM CST | Severe Thunderstorm Warning | MOB | Covington | 52 min |
| Feb 17, 5:19 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 41 min |
| Feb 17, 6:11 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 49 min |
| Feb 17, 6:31 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 29 min |
Nearby
Marine Weather Statements in Alabama, 2008Every marine weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.